Arkansas, 2022Tornadoes and Hail in Arkansas, May 21 to 24, 2022
May 21 to 24, 2022 · NWS LZK · 24 events in 15 counties and zones
Scattered strong to severe storms formed into a line across portions of northwestern and northern Arkansas along and ahead of an advancing cold front. The line made it into central sections of the state by early evening, and into the south during the overnight hours of the 21st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $360,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe storms formed into a line across portions of northwestern and northern Arkansas along and ahead of an advancing cold front. The line made it into central sections of the state by early evening, and into the south during the overnight hours of the 21st.
Dry weather and above normal temperatures returned to the state for a few days before yet another storm system would impact the state on the 21st. Ahead of a strong cold front, there was a risk of severe weather stretching from the Texas/Mexico border northeastward to the Maine/Canada border. Thunderstorms initially developed across north/northwest Arkansas before forming into a line and marching east. While a brief, weak tornado occurred across Newton County, the most widespread damage occurred across portions of north central into northeast Arkansas. Numerous trees were blown down from Sharp County into portions of Lawrence and Randolph Counties. Additional storms developed later during the evening of May 21st across portions of western into central and southern Arkansas. Severe weather reports weren't widespread, but a second brief tornado developed near Royal in Garland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 21, 1:29 PM CST, 16 minutes earlier.
Area forecast discussion, May 21, 1:29 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
229 PM CDT Sat May 21 2022
.SHORT TERM...Today Through Monday Night
Latest radar imgry depicted scattered showers/storms all around the
FA this afternoon, w/ some stronger multicell activity noted over
the N/E where remnants from overnight convection have become re-
invigorated w/ diurnal trends and begun to move E/wrd at a faster
motion. An outflow bndry was located along the Wrn portion of the I-
40 corridor, arcing back towards the N/E into N/E AR where it is
more co-located w/ ongoing storms. Lastly, the advancing cold frnt
appears to be into N/Wrn AR, w/ some scattered storm activity
beginning to develop in S/W MO. Though storms have begun to develop
along the frnt in S/W MO, the aforementioned outflow bndry wl also
be a focus point for additional development as the afternoon
progresses.
Through the remainder of the day, the potential for increasing
coverage of thunderstorms along the advancing cold frnt remains
prominent, though mesoanalysis data suggests most of the N/Wrn
portion of the state is well worked over from morning convection, w/
a gradient of MLCAPE in excess of 3000 J/kg extending from W-S/W to
E-N/E over the Nrn two rows of counties. Most CAM guidance has been
consistent in the last 36 to 48 hours on the evolution of storms
along this frnt, w/ the primary threat through the afternoon and
later evening tonight including swaths of strong to damaging winds
from bowing segments, though large hail, and perhaps a few brief
QLCS tornadoes should shear/outflow balances arise, w/ stronger
effective shear residing over the Nrn portion of the state invof an
upper-lvl jet max.
In addition to a severe weather threat, anomalous tropospheric
column moisture is abundant across the FA, with a plume of 1.6" to
1.8" PWATs extending over the region. Thunderstorms that develop wl
lkly have extremely efficient rainfall rates, w/ 2"/hr possible if
storms begin to train, and local flash flooding could occur.
Sun thru Mon, the cold frnt should clear the S/Ern portion of the
state by Sun morning, w/ prominent Nrly winds driving drier air into
the Natural State. In the wake of the frnt, sfc high pressure wl
settle over the region, w/ PoPs tapering off from N/W to S/E through
Sun morning, and settled/dry wx persisting through the end of the
PD, w/ a brief stint of below normal daily high temps.
&&
.LONG TERM...Tuesday Through Friday
A wet and unsettled pattern is expected for the long term across AR.
Aloft, SW flow will be in place between a trough over the
Rockies/Srn Plains and a ridge over the Wrn Atlantic Ocean. A
shortwave embedded in the larger parent flow will traverse across
the state on Tuesday before the entire trough ejects out of the
plains and across the MS Valley region Wednesday into early
Thursday. These two features are anticipated to trigger two rounds
of heavier showers and thunderstorms within areas of already
scattered convection. At the surface, the warm front lifting N from
the short term period should be N of AR, with a return of rich/moist
tropical air encompassing the region.
Heavy rainfall is expected Tuesday through Tuesday. Given PW values
may range from 1.5 to 2 inches, plus a quasi-stationary SW to NE
upper flow, this will set the stage for the potent of heavy rainfall
across the Srn MS Valley. While some severe weather could be
possible, especially once the upper trough pivots through, the main
story will be amount of rainfall possible. As of now, the potential
exists for two to more than five inches of precipitation across a
large portion of AR through the long term. The threat for flash
flooding should remain low to moderate due to the spread out
duration of precipitation, however this will be monitored. Rises on
areas streams and rivers are likely though.
Precipitation is expected to wind down Thursday has high pressure at
the surface and upper level ridging aloft moves into the region. Dry
air will return and temperatures will cool to slightly below
average. Nice weather is expected on Friday.
Temperatures will be near normal mid week thanks to cloud cover and
precipitation, with lows slightly above average for the same
reasons. Temperatures are expected to fall into the 50s for lows
Friday morning, with highs in the 60s and 70s Thursday, and 70s to
80s for highs on Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 56 65 54 73 / 90 20 10 10
Camden AR 63 70 58 79 / 90 50 10 20
Harrison AR 49 64 50 68 / 80 10 10 20
Hot Springs AR 58 66 56 75 / 90 40 10 20
Little Rock AR 60 68 59 76 / 100 30 10 10
Monticello AR 64 71 59 78 / 90 70 20 30
Mount Ida AR 56 66 55 75 / 90 30 10 20
Mountain Home AR 51 66 51 69 / 80 10 10 10
Newport AR 58 65 56 73 / 90 30 10 10
Pine Bluff AR 63 68 60 77 / 90 50 10 20
Russellville AR 56 67 55 73 / 90 20 10 20
Searcy AR 58 66 55 74 / 90 30 10 10
Stuttgart AR 62 67 60 75 / 90 40 10 10
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...232 / Long Term...70
Hazardous weather outlook, May 21, 1:33 PM CST, 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
233 PM CDT Sat May 21 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-221945-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
233 PM CDT Sat May 21 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Storms will become more widespread through today into tonight,
first across northwestern and northern Arkansas, and spreading
southeast with time. Damaging winds and large hail are the primary
threats with some tornado potential with any isolated storms.
Localized flooding will also be possible.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
Showers and thunderstorms will exit toward the Gulf Coast on Sunday,
with precipitation becoming more isolated to scattered through
Monday. Another round of storms is expected Tuesday into Thursday.
While spotty severe weather is possible through Wednesday, the main
concern will be areas of heavy rain. The forecast calls for two to
more than five inches of rain, with the highest amounts in southwest
sections of the state. Given this much rain, flash flooding and
rises on area rivers are becoming more likely. This could be a
significant high water event in parts of the state, so Arkansans are
advised to continue monitoring this developing situation.
.Spotter Information Statement...
Spotter activation will be needed today and tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
232/70
In the hours before
Special weather statement, May 21, 10:32 AM CST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1132 AM CDT Sat May 21 2022
ARZ006>008-017-211715-
Lawrence AR-Randolph AR-Sharp AR-Fulton AR-
1132 AM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of central Randolph,
east central Fulton, northwestern Lawrence and northeastern Sharp
Counties through 1215 PM CDT...
At 1131 AM CDT, Doppler radar was tracking a strong thunderstorm over
Highland in Sharp County, or near Cherokee Village, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherokee Village... Black Rock...
Highland in Sharp County... Hardy...
Imboden... Ravenden...
Portia... Ravenden Springs...
Annieville... Dalton...
Smithville... Williford...
Powhatan... Armstrong...
Wirth... Birdell...
Sitka... Center...
Warm Springs... Eleven Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3606 9102 3611 9158 3644 9149 3650 9107
3650 9100
TIME...MOT...LOC 1631Z 265DEG 22KT 3627 9150
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
230Special weather statement, May 21, 11:15 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1215 PM CDT Sat May 21 2022
ARZ007-008-017-211800-
Lawrence AR-Randolph AR-Sharp AR-
1215 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of Randolph, Lawrence
and southeastern Sharp Counties through 100 PM CDT...
At 1215 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dalton to Ravenden to 6 miles northeast of Cave
City. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocahontas... Walnut Ridge...
Hoxie... Black Rock...
Lake Charles State Park... Imboden...
Ravenden... Reyno...
College City... Portia...
Maynard... Biggers...
Lynn... O'Kean...
Ravenden Springs... Minturn...
Annieville... Dalton...
Attica... Sedgwick...
This includes US Highway 67 between mile markers 115 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 9077 3608 9082 3599 9086 3598 9084
3595 9086 3603 9159 3622 9137 3646 9124
3650 9100 3650 9078 3649 9077 3643 9078
3641 9075 3628 9075 3628 9078 3629 9079
3629 9081 3615 9081 3615 9075
TIME...MOT...LOC 1715Z 266DEG 20KT 3642 9112 3622 9123 3600 9145
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
230Special weather statement, May 21, 1:18 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
218 PM CDT Sat May 21 2022
ARZ112-203-212-211945-
Newton County Higher Elevations AR-Newton County Lower Elevations AR-
Boone County Higher Elevations AR-
218 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of central Newton and
southern Boone Counties through 245 PM CDT...
At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near
Upper Buffalo Wilderness Area, or 18 miles southwest of Jasper,
moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper... Lost Valley State Park...
Piercetown... Erbie...
Upper Buffalo Wilderness Area... Pruitt...
Wayton... Boxley...
Mossville... Compton...
Low Gap... Fallsville...
Crossroad... Vendor...
Parthenon... Swain...
Gum Springs in Newton County... Mt Judea...
Dixon Ridge... Nail...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3589 9301 3575 9352 3582 9352 3588 9353
3588 9350 3592 9351 3593 9349 3595 9349
3595 9347 3597 9347 3597 9345 3601 9345
3617 9322
TIME...MOT...LOC 1918Z 244DEG 38KT 3587 9348
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
230Special weather statement, May 21, 1:20 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
220 PM CDT Sat May 21 2022
ARZ008-017-211945-
Lawrence AR-Randolph AR-
220 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of southeastern
Randolph and east central Lawrence Counties through 245 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm over
College City, or over Walnut Ridge, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocahontas... Walnut Ridge...
Hoxie... Black Rock...
Reyno... College City...
Portia... Biggers...
O'Kean... Whiskerville...
Giles Spur... Shannon...
Dicus... Fender...
Elnora... Manson...
Lesterville...
This includes US Highway 67 between mile markers 118 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9077 3609 9080 3608 9082 3602 9084
3597 9091 3609 9111 3642 9077 3641 9075
3628 9075 3628 9078 3629 9079 3629 9081
3615 9081 3615 9075
TIME...MOT...LOC 1919Z 224DEG 32KT 3610 9093
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
67Special weather statement, May 21, 1:23 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
223 PM CDT Sat May 21 2022
ARZ112-121-221-212000-
Newton County Higher Elevations AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
223 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of southwestern Newton
and northern Johnson Counties through 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodland, or 9 miles north of Clarksville, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville... Woodland...
Walnut... Rosetta...
Devils Knob... Salus...
Catalpa... Harmony...
Ozone... Fallsville...
Haw Creek Falls Campground... Hillcrest in Johnson County...
Mineral Springs Recreation Area...
Fort Douglas...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 9350 3557 9368 3584 9342 3571 9320
TIME...MOT...LOC 1922Z 216DEG 20KT 3559 9354
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
44Event by event
14 thunderstorm wind, 7 hail, 2 tornado, 1 lightning. Local standard time, as filed.
Tornado, Newton
- When
- May 21, 1:45 PM CST to 1:48 PM CST
- Where
- Newton County, 0.69 mi N of Mossville to 1.72 mi N of Mossville
- Rating
- EF0
- Path length
- 1.04 mi
- Path width
- 100 yd
- Reported by
- Social Media
- Coordinates
- 35.910, -93.380
This tornado remained over difficult to access terrain near Smith Creek and was observed from a residence just east of the path. This was an EF0 tornado that touched down along Smith Creek between Highway 21 and Newton County Rd. 24.
Thunderstorm Wind, Izard
- When
- May 21, 4:21 PM CST
- Where
- Izard County, 0.56 mi E of Franklin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.170, -91.770
Fallen trees caused damage to a home and a vehicle in Franklin.
Hail, Pope
- When
- May 21, 4:40 PM CST
- Where
- Pope County, 1.49 mi SSW of Dover
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.380, -93.130
Thunderstorm Wind, Sharp
- When
- May 21, 4:43 PM CST
- Where
- Sharp County, 1.49 mi NNE of Ash Flat
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.240, -91.590
This wind gust was measured on the Ash Flat CWOP.
Thunderstorm Wind, Sharp
- When
- May 21, 4:43 PM CST
- Where
- Sharp County, 0.89 mi NW of Ash Flat
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.230, -91.610
Delayed report...significant damage occurred around Ash Flat, including several large trees blown down, damage to power poles, and one home with a metal roof torn off. South of town, a few houses were damaged by fallen trees, and a few barns or outbuildings sustained wind damage as well. This report was relayed via NWSChat from Ash Flat Fire Department. The time is based on radar data.
Hail, Sharp
- When
- May 21, 4:45 PM CST
- Where
- Sharp County, 0.89 mi NW of Ash Flat
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.230, -91.610
Thunderstorm Wind, Sharp
- When
- May 21, 4:45 PM CST
- Where
- Sharp County, 0.89 mi NW of Ash Flat
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.230, -91.610
A trained spotter estimated a 60 mph gust.
Hail, Van Buren
- When
- May 21, 4:50 PM CST
- Where
- Van Buren County, 1.12 mi E of Clinton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.580, -92.450
Thunderstorm Wind, Lawrence
- When
- May 21, 5:00 PM CST
- Where
- Lawrence County, 0.69 mi N of Ravenden
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.240, -91.250
The Emergency Manager reported multiple trees down around Ravenden.
Thunderstorm Wind, Arkansas
- When
- May 21, 5:13 PM CST
- Where
- Arkansas County, 0.69 mi S of Pocahontas
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.260, -90.970
There was a video of a large tree uprooted on social media.
Thunderstorm Wind, Randolph
- When
- May 21, 5:27 PM CST
- Where
- Randolph County, 0.56 mi W of Biggers
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.330, -90.810
A report was received from the public of a 70 mph wind gust.
Hail, Independence
- When
- May 21, 5:34 PM CST
- Where
- Independence County, Southside
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.700, -91.620
Hail, Conway
- When
- May 21, 5:38 PM CST
- Where
- Conway County, 0.89 mi NE of Blick
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.380, -92.710
Tornado, Garland
- When
- May 21, 6:00 PM CST to 6:01 PM CST
- Where
- Garland County, 1.29 mi WSW of Sunshine to 1.2 mi WSW of Sunshine
- Rating
- EFU
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Social Media
- Coordinates
- 34.461, -93.250
Several videos and images viewed on social media indicate a brief tornado touchdown occurred along this track. Given that this tornado was on the ground very briefly and no damage was observed, it is rated an EFU.
Thunderstorm Wind, Faulkner
- When
- May 21, 6:30 PM CST
- Where
- Faulkner County, 2.07 mi N of Bono
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.280, -92.480
A few trees were blown down in the Mallett area.
Thunderstorm Wind, Faulkner
- When
- May 21, 7:39 PM CST
- Where
- Faulkner County, 0.57 mi W of Otto
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.030, -92.210
A tree was blown down on Otto Rd.
Thunderstorm Wind, Lonoke
- When
- May 21, 7:55 PM CST
- Where
- Lonoke County, 0.69 mi N of Ward
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.040, -91.970
A tree was blown down along Hwy. 319.
Lightning, Pulaski
- When
- May 21, 8:00 PM CST
- Where
- Pulaski County, 0.57 mi W of Cammack Vlg
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -92.360
The Emergency Manager reported a structure fire on Ridge Rd. due to a lightning strike.
Thunderstorm Wind, Pulaski
- When
- May 21, 8:20 PM CST
- Where
- Pulaski County, Douglas Corner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.700, -92.400
A tree was blown down and blocking one lane of traffic on I-430.
Thunderstorm Wind, Pulaski
- When
- May 21, 8:35 PM CST
- Where
- Pulaski County, 0.89 mi NE of Pulaski
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 34.760, -92.310
Pictures were received of large trees that were blown over on Cedar Hill Rd., one of which was fallen on a house. The house did not appear to be significantly damaged. The time is based on radar data.
Hail, Jefferson
- When
- May 21, 9:20 PM CST
- Where
- Jefferson County, 0.69 mi N of Redfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.440, -92.180
Thunderstorm Wind, Jefferson
- When
- May 21, 9:30 PM CST
- Where
- Jefferson County, 1.38 mi N of Hooker
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.140, -91.900
A tree was blown down onto Highway 425, blocking both lanes of traffic.
Thunderstorm Wind, Garland
- When
- May 24, 4:35 PM CST
- Where
- Garland County, 0.9 mi NE of Lake Hamilton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 34.430, -93.090
A large tree was blown down, partially onto a home. A metal carport was damaged as well.
Hail, Lonoke
- When
- May 24, 4:40 PM CST
- Where
- Lonoke County, 2.66 mi WSW of Bevis Corner
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.700, -92.040
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 21, 20221 death · 1 injured · 1 event
- Lightning Strike in Florida, May 21, 20221 death · 1 injured · 1 event
- Tornadoes and Damaging Winds in Indiana, May 21, 2022$692,000 · EF1 · 20 events
- Hail and Damaging Winds in Ohio, May 21, 2022$191,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Winds in Pennsylvania, May 21, 2022$500,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, May 21, 2022$96,000 · 51 kt wind · 19 events
- Hail and Damaging Winds in Vermont, May 21, 2022$110,000 · 1.25 in hail · 11 events
- Tornado in Louisiana, May 21, 2022$50,000 · EF1 · 1 event
- Hail and Damaging Winds in Virginia, May 21, 2022$106,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Arkansas, May 21, 2022$65,000 · 1 in hail · 11 events
- Flood and Damaging Winds in Indiana, May 21, 2022$55,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, May 21, 2022$44,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031276, 1031243, 1031244, 1031245, 1031251, 1031252, 1031256, 1031259, 1031261, 1031262, 1031263, 1031264, 1031265, 1031277, 1031266, 1031267, 1031268, 1031269, 1031270, 1031271, 1031272, 1031273, 1031275, 1031274.